Walker, S.N. orcid.org/0000-0002-4105-1547, Balikhin, M.A., Shklyar, D.R. et al. (4 more authors) (2015) Experimental determination of the dispersion relation of magnetosonic waves. Journal of Geophysical Research: Space Physics, 120 (11). pp. 9632-9650. ISSN 2169-9380
Abstract
Magnetosonic waves are commonly observed in the vicinity of the terrestrial magnetic equator. It has been proposed that within this region they may interact with radiation belt electrons, accelerating some to high energies. These wave-particle interactions depend upon the characteristic properties of the wave mode. Hence, determination of the wave properties is a fundamental part of understanding these interaction processes. Using data collected during the Cluster Inner Magnetosphere Campaign, this paper identifies an occurrence of magnetosonic waves, discusses their generation and propagation properties from a theoretical perspective, and utilizes multispacecraft measurements to experimentally determine their dispersion relation. Their experimental dispersion is found to be in accordance with that based on cold plasma theory.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Copyright, Publisher and Additional Information: | ©2015. The Authors. This is an open access article under the terms of the Creative Commons Attribution License, which permits use, distribution and reproduction in any medium, provided the original work is properly cited. |
Dates: |
|
Institution: | The University of Sheffield |
Academic Units: | The University of Sheffield > Faculty of Engineering (Sheffield) > Department of Automatic Control and Systems Engineering (Sheffield) |
Funding Information: | Funder Grant number ENGINEERING AND PHYSICAL SCIENCE RESEARCH COUNCIL (EPSRC) EP/H00453X/1 |
Depositing User: | Symplectic Sheffield |
Date Deposited: | 07 Oct 2016 11:25 |
Last Modified: | 07 Oct 2016 11:25 |
Published Version: | http://dx.doi.org/10.1002/2015JA021746 |
Status: | Published |
Publisher: | American Geophysical Union (AGU) |
Refereed: | Yes |
Identification Number: | 10.1002/2015JA021746 |
Related URLs: | |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:105516 |
Download
Filename: Walker_et_al-2015-Journal_of_Geophysical_Research-_Space_Physics.pdf
Licence: CC-BY 3.0